Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Los Angeles, CA

January 18, 2007Los Angeles County, California

NWS Los Angeles, CA issued this red flag warning at Jan 18, 2007, 9:26 AM PST for Los Angeles County, California. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2007, 9:26 AM PST (17:26 UTC)
Expired
Jan 19, 2007, 12:00 PM PST
In force
27 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 181726
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
926 AM PST THU JAN 18 2007

...RED FLAG WARNING ISSUED FOR PORTIONS OF LOS ANGELES AND VENTURA
COUNTIES UNTIL NOON FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW
HUMIDITY...

.GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES
AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY MORNING.
WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH
GUSTS OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS HAVE ALREADY
REACHED THE CRITICAL RED FLAG THRESHOLD OF 15 PERCENT IN THE SANTA
MONICA MOUNTAINS AND SOME VALLEY LOCATIONS THIS MORNING...AND
FURTHER DRYING IS EXPECTED IN THE REMAINDER OF THE MOUNTAIN AREAS
LATER TODAY AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED DUE TO
THE COMBINATION OF STRONG NORTHEAST WINDS...LOW HUMIDITY...AND
CRITICALLY DRY FUELS.

IT STILL APPEARS THAT SOME WRAP AROUND MOISTURE WILL BEGIN TO 
INCREASE THE HUMIDITY LEVELS ACROSS LOS ANGELES COUNTY AND POINTS 
SOUTH BY FRIDAY AFTERNOON...WITH SOME DECREASE IN OFFSHORE WINDS EXPECTED
BY FRIDAY AFTERNOON.

CAZ246-253-254-190000-
/O.NEW.KLOX.FW.W.0004.070118T1726Z-070119T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
926 AM PST THU JAN 18 2007

...RED FLAG WARNING IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST
WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH WILL
CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES THROUGH
FRIDAY MORNING. HUMIDITY LEVELS ARE GENERALLY EXPECTED TO RANGE
BETWEEN 10 AND 20 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED
TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING...
THEN SLOWLY RECOVER BY FRIDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

CAZ244-245-288-190000-
/O.NEW.KLOX.FW.W.0004.070118T1726Z-070119T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
926 AM PST THU JAN 18 2007

...RED FLAG WARNING IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST
WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH FRIDAY
MORNING. HUMIDITY LEVELS ARE GENERALLY EXPECTED TO RANGE BETWEEN
10 AND 15 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT.
HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING...
THEN SLOWLY RECOVER BY FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

GOMBERG
3 follow-up statements
000 
WWUS86 KLOX 182324
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
324 PM PST THU JAN 18 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES UNTIL NOON FRIDAY DUE TO GUSTY NORTHEAST WINDS
AND LOW HUMIDITY...

.GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES AND
CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY MORNING.
WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH GUSTS
OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS WERE GENERALLY BETWEEN
10 AND 15 PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON...WITH
SOME LOCATIONS ACTUALLY FALLING INTO SINGLE DIGITS. AFTER A NIGHT
OF VERY POOR HUMIDITY RECOVERY...HUMIDITY LEVELS ARE EXPECTED TO
REMAIN VERY LOW FRIDAY MORNING. OFFSHORE WINDS ARE EXPECTED TO DIMINISH
SOMEWHAT ON FRIDAY AFTERNOON...WITH A GRADUAL RECOVERY OF HUMIDITY
EXPECTED DUE TO AN INFLUX OF SOME WRAP AROUND MOISTURE FROM THE
NORTHEAST. 

CAZ246-253-254-191800-
/O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
324 PM PST THU JAN 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO
GUSTY NORTHEAST WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH
WILL CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES
THROUGH FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING 
BETWEEN 10 AND 20 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED
TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY
MORNING...THEN SLOWLY RECOVER ON FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

CAZ244-245-288-191800-
/O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
324 PM PST THU JAN 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO
GUSTY NORTHEAST WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH
FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING BETWEEN 8 AND
15 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT.
HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING...THEN
SLOWLY RECOVER BY FRIDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

GOMBERG
000 
WWUS86 KLOX 191655
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 AM PST FRI JAN 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF LOS ANGELES
AND VENTURA COUNTIES UNTIL NOON TODAY DUE TO GUSTY NORTHEAST
WINDS AND LOW HUMIDITY...

.GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES AND
CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING.
WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH
GUSTS OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS WERE GENERALLY
BETWEEN 10 AND 15 PERCENT THIS MORNING ACROSS THE WARNING AREA...
WITH EVEN SOME SINGLE DIGIT READINGS. OFFSHORE WINDS ARE EXPECTED
TO DIMINISH SOMEWHAT THIS AFTERNOON...WITH A GRADUAL RECOVERY OF
HUMIDITY EXPECTED DUE TO AN INFLUX OF SOME WRAP AROUND MOISTURE
FROM THE NORTHEAST.

CAZ246-253-254-192000-
/O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
855 AM PST FRI JAN 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY DUE
   TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH
WILL CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES
THROUGH THIS MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING
BETWEEN 10 AND 15 PERCENT THIS MORNING WITH EVEN SOME SINGLE
DIGIT READINGS. HUMIDITY VALUES ARE EXPECTED TO SLOWLY RECOVER 
THIS AFTERNOON AS THE OFFSHORE WINDS DIMINISH AND SOME WRAP 
AROUND MOISTURE COMES IN FROM THE NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

$$

CAZ244-245-288-192000-
/O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
855 AM PST FRI JAN 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY DUE 
   TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH
FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING
BETWEEN 10 AND 15 PERCENT THIS MORNING WITH EVEN SOME SINGLE
DIGIT READINGS. HUMIDITY VALUES ARE EXPECTED TO SLOWLY RECOVER 
THIS AFTERNOON AS THE OFFSHORE WINDS DIMINISH AND SOME WRAP 
AROUND MOISTURE COMES IN FROM THE NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

RAT
000 
WWUS86 KLOX 191952
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1152 AM PST FRI JAN 19 2007

...RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON...

.SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT
THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA.
IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO
RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL
BE ALLOWED TO EXPIRE AT NOON.

ALTHOUGH RED FLAG WARNINGS ARE NO LONGER IN EFFECT...DRY CONDITIONS
WILL CONTINUE ACROSS THE MOUNTAINS AND VALLEYS TODAY WITH RELATIVE
HUMIDITIES GENERALLY BETWEEN 10 AND 20 PERCENT WITH SOME ISOLATED
AREAS EXPERIENCING SEVERAL HOURS OF SINGLE DIGIT RELATIVE
HUMIDITY. IN ADDITION...SOME LINGERING NORTH TO NORTHEAST WINDS
BETWEEN 10 AND 20 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND
CANYONS THIS AFTERNOON WITH LOCALLY HIGHER GUSTS.

COMPUTER MODELS INDICATE THE POTENTIAL FOR ANOTHER ROUND OF CRITICAL
FIRE WEATHER CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON.
A FIRE WEATHER WATCH MAY BE ISSUED LATER TODAY FOR THIS POSSIBLE
EVENT. 

CAZ246-253-254-192100-
/O.EXP.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
1152 AM PST FRI JAN 19 2007

...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY. 

SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT
THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA.
IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO
RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL
BE ALLOWED TO EXPIRE AT NOON.

$$

CAZ244-245-288-192100-
/O.EXP.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
1152 AM PST FRI JAN 19 2007

...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY. 

SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT
THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA.
IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO
RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL
BE ALLOWED TO EXPIRE AT NOON.

$$

RAT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:46 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Jan 18, 3:46 AM PST, 5 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
346 AM PST THU JAN 18 2007

.SHORT TERM...THE UPPER LOW THAT BROUGHT ALL THE INTERESTING
WEATHER TO SOUTHWESTERN CALIFORNIA ON WEDNESDAY HAS DRIFTED WELL TO
THE S OF THE AREA...LEAVING CLEAR SKIES ACRS THE REGION. WITH TEMPS
IN THE MOUNTAINS BELOW FREEZING...AND TEMPS NEAR FREEZING IN
SOME OF THE FOOTHILLS AND WIND SHELTERED VALLEY LOCATIONS...ANY
LEFTOVER WATER OR SLUSH ON ROADWAYS MAY HAVE FROZEN AND CREATED
BLACK ICE...WHICH IS VERY DIFFICULT TO DETECT...ESPECIALLY IN THE
DARK. ANY ICE SHOULD MELT WITHIN A COUPLE OF HOURS AFTER SUNRISE
IN MOST AREAS.

SFC PRES GRADS HAVE TURNED OFFSHORE...AND WINDS THRU THE ATMOS ABOVE
CA HAVE BECOME FAIRLY STRONG FROM THE NE. WITH DECENT SUBSIDENCE
ACRS THE AREA...THERE WAS SUPPORT ALOFT FOR GUSTY WINDS...AND WINDS
WERE IN THE VICINITY OF ADVISORY LEVELS ACRS THE MTNS OF L.A. AND
VTU COUNTIES EARLY THIS MORNING. AS SFC GRADS INCREASE LATER THIS
MORNING AND AS THE TIME OF DAY BECOME MORE FAVORABLE FOR GUSTY WINDS
TO MIX DOWN TO THE SFC...XPCT MORE WDSPRD STRONG AND GUSTY WINDS
ACRS THE VLYS OF L.A. AND VTU COUNTIES. ADVISORIES ARE ALREADY IN
PLACE FOR THESE AREAS...AND THESE ADVISORIES LOOK RIGHT ON. WILL
HAVE TO CAREFULLY WATCH CSTL SXNS OF VTU COUNTY AND THE L.A. COUNTY
CST FROM MALIBU TO HOLLYWOOD...SINCE WINDS MAY GET CLOSE TO ADVISORY
LEVELS IN THOSE AREAS AS WELL...BUT FOR NOW HAVE NOT ADDED THOSE
AREAS TO THE ADVISORY. A FEW CLOUDS MAY FORM THIS AFTERNOON...BUT IN
GENERAL...XPCT A MOSTLY SUNNY DAY. WITH HEIGHT/THICKNESS RISES...
OFFSHORE FLOW...AND PLENTY OF SUNSHINE TODAY...TEMPS WILL BE UP
SEVERAL DEGREES ACROSS MOST OF THE FCST AREA TODAY...ALTHOUGH IT
WILL STILL BE BELOW NORMAL JUST ABOUT EVERYWHERE.

THE UPPER LOW IS FCST TO BEGIN TO MOVE VERY SLOWLY EWD TONIGHT
AND FRIDAY. THE GFS IS QUITE A BIT MORE PROGRESSIVE THAN THE
WRF...AND HAS THE CENTER OF THE UPPER LOW NEAR YUMA BY 12Z
FRIDAY...WHILE THE WRF HAS IT JUST PUSHING INTO NRN BAJA. THE GFS IS
OFTEN TOO FAST WITH THE EWD PROGRESSION OF THESE UPPER LOWS AND THE
SLOWER WRF IS PREFERRED. THE 00Z RUN OF THE WRF SHOWED PLENTY OF
DEEP MSTR WRAPPING WWD INTO L.A. COUNTY ON FRI...AND ACTUALLY
SHOWED SOME PRECIP OVER THE MTNS AND THE ANTELOPE VLY. THE 06Z KEEPS
THE DEEPEST MSTR AND THE PRECIP JUST TO THE S AND E OF THE FCST
AREA. THE FASTER GFS...OF COURSE...KEEPS MSTR AND PRECIP WELL TO THE
E OF THE AREA. FOR NOW...WL GO WITH PTLY CLOUDY SKIES FOR L.A. COUNT
ON FRI...BUT THAT WILL HAVE TO BE WATCHED CAREFULLY. LOW LVL OFFSHORE
GRADS ACTUALLY INCREASE A BIT EARLY FRIDAY...AND UPPER SUPPORT
REMAINS DECENT. THEREFORE...AFTER A DIURNAL LULL IN WINDS THIS
EVENING INTO EARLY TONIGHT...XPCT GUSTY WINDS TO BECOME WDSPRD IN THE
MTNS OVERNIGHT...SPREADING INTO THE VLYS AGAIN FRI MORNING. WIND
ADVISORIES IN PLACE FOR THE MTNS AND VLYS OF L.A. AND VTU COUNTIES
CONT THROUGH FRI AFTERNOON...AND MENTIONS THE DIURNAL LULL IN WIND
XPCTD.

THE UPPER LOW WILL CONT TO PULL OFF TO THE E FRI NIGHT AND SAT...AND
BROAD  NWLY FLOW ALF SETS UP ACRS THE FCST AREA...WITH A WEAK
POSITIVELY TILTED SHORT WAVE TROUGH DROPPING THRU THE AREA. XPCT
OFFSHORE GRADS TO WKN FRI NIGHT/SAT...THEN TURN ONSHORE ON SAT.
XPCT MOSTLY SUNNY TO AT WORST PTLY CLOUDY SKIES ON SAT...WITH TEMPS
CONTG A FEW DEGREES BELOW NORMAL IN MOST AREAS.

.LONG TERM...AS A RIDGE AMPLIFIES IN THE ERN PAC...FLOW ALF
ACRS THE FCST AREA WILL BECOME NLY SUNDAY AND MON. SFC GRADS
WILL BECOME OFFSHORE AGAIN SUNDAY AND OFFSHORE GRADS WILL INCREASE
SUNDAY NIGHT AND MONDAY MORNING. XPCT ANOTHER ROUND OF GUSTY
OFFSHORE WINDS SUNDAY NIGHT AND MONDAY MORNING IN WHAT SEEMS LIKE A
WINTER OF ENDLESS OFFSHORE FLOW. TEMPS MAY EDGE UPWARD A BIT
SUNDAY...BUT STILL XPCT NORMAL OR BELOW TEMPS MOST AREAS.
A BIT MORE IN THE WAY OF WARMING IS XPCTD ON MONDAY...ESPECIALLY
W OF THE MTNS WHERE OFFSHORE FLOW WILL ASSIST IN THE WARMING. RIDGE
WILL BUILD INTO THE W CST N OF THE FCST AREA TUE AND WED...AND
IT APPEARS AS THOUGH A BLOCKY PATTERN MAY SET UP...WHICH WOULD
RESULT IN RATHER SLOW AND MINIMAL CHANGES IN THE UPPER PATTERN
NEXT WEEK. ALTHOUGH GRADS SHOULD REMAIN OFFSHORE TUE AND WED...THE
GRADS WOULD DECREASE...AS WOULD THE STRENGTH OF ANY WINDS. TEMPS
COULD ACTUALLY RISE TO SLIGHTLY ABOVE NORMAL LEVELS ACRS MUCH OF THE
AREA TUE AND WED IF THE CURRENT MODELS ARE CORRECT. AT THIS
POINT...DO NOT XPCT ANY REAL THREAT OF RAIN THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK (ASSUMING WRAPAROUND MOISTURE DOES...IN FACT...
REMAIN TO OUR E TOMORROW).

&&

.AVIATION...VFR CONDITIONS WILL DEVELOP TODAY AS A WEAK RIDGE OF
HIGH PRESSURE ATTEMPTS TO BUILD OVER THE AREA. STRENGTHENING
OFFSHORE FLOW IS CREATING SOME LOW LEVEL WIND SHEAR ISSUES AT
KSBA...KVNY...AND KBUR THIS MORNING. WINDS OFF THE SURFACE WILL
WEAKEN LATE THIS MORNING...WILL REMAIN LIGHTER INTO THIS
EVENING...BUT LOW LEVEL WIND SHEAR WILL DEVELOP AGAIN TONIGHT AT
KBUR AND KVNY AND WILL BE STRONGER.

KLAX WILL SEE VERY LIGHT OFFSHORE WINDS TURN ONSHORE THIS AFTERNOON
BETWEEN 20Z AND 22Z. OFFSHORE WINDS ARE NOT EXPECTED TO BE A PROBLEM
FOR KLAX DESPITE STRENGTHENING OFFSHORE FLOW.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...BRUNO
AVIATION...HALL
Hazardous weather outlook, Jan 18, 6:00 AM PST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU JAN 18 2007

CAZ034>041-044>047-051>054-059-087-088-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE AREAS OF BLACK ICE ON ROADWAYS IN THE MOUNTAINS...
FOOTHILLS...AND IN WIND SHELTERED VALLEY LOCATIONS THROUGH MID
MORNING...ESPECIALLY ON BRIDGES AND OVERPASSES. THIS WILL
CREATE LOCALLY HAZARDOUS DRIVING CONDITIONS.

AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH
WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES TODAY AND TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH
AND BELOW PASSES AND CANYONS THIS MORNING INTO THIS AFTERNOON...AND
AGAIN LATE TONIGHT.

GUSTY WINDS WILL ALSO AFFECT COASTAL SECTIONS OF VENTURA COUNTY AND
COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM
MALIBU TO HOLLYWOOD THIS MORNING INTO THIS AFTERNOON.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH
WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES FRIDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW
PASSES AND CANYONS DURING THE MORNING AND EARLY AFTERNOON HOURS.

GUSTY WINDS WILL ALSO AFFECT COASTAL SECTIONS OF VENTURA
COUNTY AND COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND
CANYONS FROM MALIBU TO HOLLYWOOD DURING THE MORNING AND EARLY
AFTERNOON HOURS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.